Sharp conditions for existence of nontrivial invariant cones of nonnegative initial values of difference equations

Research output: Contribution to journalArticle

13 Citations (Scopus)

Abstract

It is proved that an arbitrary scalar difference equation has a nontrivial invariant cone in the set of the nonnegative initial values if and only if the associated characteristic equation has a positive root. By using this fact, there is given a construction of the maximal invariant cone in the set of nonnegative initial values via a positive root of the associated characteristic equation. Finally, the present results are compared with some earlier ones which were obtained for delay differential equations in the same direction.

Original languageEnglish
Pages (from-to)89-111
Number of pages23
JournalApplied Mathematics and Computation
Volume36
Issue number2
DOIs
Publication statusPublished - Mar 1990

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Sharp conditions for existence of nontrivial invariant cones of nonnegative initial values of difference equations'. Together they form a unique fingerprint.

  • Cite this